Posted: Thu 4th Jun 2015

Police warning over so-called legal highs

News and Info from Deeside, Flintshire, North Wales
This article is old - Published: Thursday, Jun 4th, 2015

Cheshire Police have stepped up urgent warnings about using so-called legal highs after lab tests into one product revealed they contain potentially lethal chemicals.

The warnings come after a number of incidents in recent days linked to the substance, ‘Vertex’, which have led to people being hospitalised and in need of urgent treatmen

Police were called to James Lee House in Brick Street, Warrington in the early hours of  Wednesday morning by a passer-by who was concerned for the welfare of four people outside the building.

Three men and a woman were taken to hospital, the woman was said to be in a serious condition.

On Thursday, Cheshire Police received a call of concern for the welfare of a 16-year-old girl in Runcorn.

Now lab results returned to Cheshire police indicate that the samples of Vertex sent for analysis contain harmful chemicals that pose a serious risk to health.

In particular, the results have revealed a chemical called AB –CHMINACA – a substance believed to be responsible for fatalities in Europe.

Police say they are now extremely concerned that Vertex poses a significant risk to life and would urge anyone using, or considering using Vertex or any legal high to cease from doing so immediately.

Anyone who has consumed any of these substances is urged to seek medical help immediately.
Officers have already spoken to a number of outlets known to supply Vertex and advised them to remove it from their shelves indefinitely.

Known users of the substance have also been advised of the significant health risks it poses.
Assistant Chief Constable Mark Roberts said:

“This has become an increasingly worrying trend that has seen us respond to a number of incidents in the county, particularly over recent days.
“In light of the laboratory analysis I would advise anyone supplying, using or considering using Vertex to stop immediately before it’s too late. If you have taken it, seek medical assistance now.”

The Police say; ‘If people have taken this drug it is imperative that people recognise signs and symptoms and act fast. Symptoms include’

• Profuse sweating
• Racing heart beat
• Extreme muscle tension
• Delirious ranting
• Very high body temperature

‘If any person is showing signs of these symptoms it’s essential to dial 999, put the casualty in the recovery position and ask for immediate medical assistance.’

 

Spotted something? Got a story? Send a Facebook Message | A direct message on Twitter | Email: News@Deeside.com

Public Notice Advert

CQLCP

Latest News

  • Health Minister ‘hopeful 8am bottleneck’ for accessing GPs ‘has gone’ – as new local recruitment highlighted
  • Police: A494 in Alltami closed following ‘traffic incident’
  • Letby appeal bid set to be heard in April

  • More...

    Health Minister ‘hopeful 8am bottleneck’ for accessing GPs ‘has gone’ – as new local recruitment highlighted

    News

    Police: A494 in Alltami closed following ‘traffic incident’

    News

    Letby appeal bid set to be heard in April

    News

    Deeside-based international clothing distributor poised for huge growth after bank backing

    News

    Transport Secretary Mark Harper hosts talks on £1bn North Wales Rail upgrade

    News

    Ofgem: Energy bills to fall by around 12% as new price cap is announced

    News

    Welsh Parliament narrowly rejects call for Wales-specific Covid-19 inquiry

    News

    Hawarden: Belzona strengthens UK presence with new £3m state-of-the-art facility

    News

    Mold: MS praises ‘inspirational’ social enterprise “empowering” the community

    News